MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A pharmacy student reported failure placement with the intraocular lens (iol) implant device.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The device was returned loose inside the carton.The plunger lock and lens stop have been removed from the device.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted back to mid-nozzle.No damage or abnormalities observed.The lens was returned inside a surgical glove.Viscoelastic was dried on the lens.The lens was removed from the surgical glove and cleaned with klrp for further evaluation.A dimensional inspection was conducted.The lens met specifications per the approved (plan view) template.No lens damage was observed.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.It is unknown if a qualified product was used.The root cause could not be determined for the reported complaint.It is unknown what is meant by "failure placement".The specific issue was not specified.No damage or abnormalities observed with the device.The lens was returned in a surgical glove.The lens was removed from the glove and cleaned with klrp for further evaluation.A dimensional inspection was conducted.The lens met specifications per the approved (plan view) template.No lens damage was observed.Not enough information was provided to determine if a qualified viscoelastic was used.The instruction for use (ifu) instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Follow up attempts were made for more details of the event.No further information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18542177
Report Number1119421-2024-00121
Device Sequence Number8926125
Product Code KYB
UDI-Device Identifier00380652394888
UDI-Public00380652394888
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2026
Device Model NumberAU00T0
Device Lot Number15585375
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown